Alert archive / Hawaii / Small Craft Advisories in 2011
Small Craft Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 15, 2011, 3:30 AM HST. It took effect at Jan 15, 2011, 6:00 PM HST. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2011, 3:30 AM HST (13:30 UTC)
- In effect from
- Jan 15, 2011, 6:00 PM HST
- Expired
- Jan 18, 2011, 3:02 PM HST
- In force
- 69 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
550 WHHW70 PHFO 151330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SAT JAN 15 2011 PHZ110>115-160130- /O.NEW.PHFO.SC.Y.0007.110116T0400Z-110116T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- 330 AM HST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SUNDAY. * SEAS...BEGINNING EARLY THIS EVENING...ROUGH COMBINED SEAS 8 TO 18 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN TONIGHT AFTER MIDNIGHT. * THIS ADVISORY WILL LIKELY BE EXTENDED AND EXPANDED LATER TODAY AS HIGH COMBINED SEAS SPREAD EASTWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ POWELL
12 follow-up statements
321 WHHW70 PHFO 152002 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1002 AM HST SAT JAN 15 2011 ...VERY LARGE WEST SWELL TO BUILD ACROSS HAWAIIAN WATERS TONIGHT AND SUNDAY... ...FRESH TO STRONG NORTHWEST WINDS TO ACCOMPANY A FRONT MOVING OVER THE AREA FROM THE NORTHWEST SUNDAY AFTERNOON AND NIGHT... PHZ116>118-120>124-160815- /O.EXB.PHFO.SC.Y.0007.110116T1600Z-110118T0400Z/ KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 1002 AM HST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY. * SEAS...A LARGE WEST SWELL WILL BUILD LATE TONIGHT AND RISE TO 10 TO 15 FT SUNDAY AND SUNDAY NIGHT. * WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY ALONG AND BEHIND A FRONT SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>115-160815- /O.EXT.PHFO.SC.Y.0007.110116T0400Z-110118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- 1002 AM HST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. * SEAS...A LARGE WEST SWELL WILL BUILD TONIGHT AND RISE TO 12 TO 18 FT SUNDAY. * WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY ALONG AND BEHIND A FRONT SUNDAY AFTERNOON AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WROE
917 WHHW70 PHFO 160131 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST SAT JAN 15 2011 ...VERY LARGE WEST SWELL TO BUILD ACROSS HAWAIIAN WATERS TONIGHT AND SUNDAY... ...FRESH TO LOCALLY STRONG NORTHWEST WINDS TO ACCOMPANY A FRONT MOVING OVER THE AREA FROM THE NORTHWEST SUNDAY AFTERNOON AND NIGHT... PHZ110>115-161345- /O.CON.PHFO.SC.Y.0007.110116T0400Z-110118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- 331 PM HST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. * SEAS...A LARGE WEST SWELL WILL BUILD TO 12 TO 18 FT TONIGHT AND CONTINUE THROUGH MONDAY. * WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY ALONG AND BEHIND A FRONT SUNDAY AFTERNOON AND EVENING THEN RAPIDLY DECLINE LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ116>118-120>124-161345- /O.CON.PHFO.SC.Y.0007.110116T1600Z-110118T0400Z/ KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 331 PM HST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY. * SEAS...A LARGE WEST SWELL WILL BUILD LATE TONIGHT...RISE TO 12 TO 15 FT SUNDAY AND SUNDAY NIGHT...THEN CONTINUE THROUGH MONDAY. * WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY OVER MAUI COUNTY WATERS ALONG AND BEHIND A FRONT SUNDAY NIGHT THEN DECLINE RAPIDLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WROE
953 WHHW70 PHFO 161334 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST SUN JAN 16 2011 ...VERY LARGE WEST SWELL BUILDING TODAY... ...FRESH TO LOCALLY STRONG NORTHWEST WINDS TO ACCOMPANY A FRONT MOVING OVER THE AREA FROM THE NORTHWEST THIS AFTERNOON AND TONIGHT... PHZ110>115-170145- /O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- 334 AM HST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * SEAS...A LARGE WEST SWELL WILL BUILD TO 12 TO 18 FT TODAY AND CONTINUE THROUGH MONDAY. * WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY ALONG AND BEHIND A FRONT SUNDAY AFTERNOON AND EVENING THEN RAPIDLY DECLINE LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ116>118-120>124-170145- /O.CON.PHFO.SC.Y.0007.110116T1600Z-110118T0400Z/ KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 334 AM HST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST MONDAY... * SEAS...A LARGE WEST SWELL WILL RISE TO 12 TO 15 FT TODAY AND TONIGHT...THEN CONTINUE THROUGH MONDAY. * WINDS...NORTHWEST WINDS WILL INCREASE RAPIDLY OVER MAUI COUNTY WATERS ALONG AND BEHIND A FRONT SUNDAY NIGHT THEN DECLINE RAPIDLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
110 WHHW70 PHFO 161815 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 815 AM HST SUN JAN 16 2011 ...LARGE WEST-NORTHWEST SWELL ALL WATERS AND A BRIEF PERIOD OF INCREASED NORTHWEST WINDS KAUAI AND OAHU WATERS THIS AFTERNOON AND TONIGHT... PHZ110>118-120>124-170615- /O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 815 AM HST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SEAS...A LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN SWELL HEIGHTS OF 12 TO 15 FT THROUGH TONIGHT...GRADUALLY DIMINISHING MONDAY. * WINDS...NORTHWEST WINDS WILL INCREASE...AND BRIEFLY BECOME STRONG AND GUSTY OVER KAUAI AND OAHU WATERS...AS A FRONT PASSES THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
599 WHHW70 PHFO 170146 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 PM HST SUN JAN 16 2011 ...LARGE WEST-NORTHWEST SWELL ALL WATERS AND A BRIEF PERIOD OF STRONG AND GUSTY NORTHWEST WINDS KAUAI AND OAHU WATERS TONIGHT... PHZ110>118-120>124-171400- /O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 346 PM HST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SEAS...A LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN SWELL HEIGHTS OF 12 TO 15 FT THROUGH TONIGHT...GRADUALLY DIMINISHING MONDAY. * WINDS...NORTHWEST WINDS WILL INCREASE...AND BRIEFLY BECOME STRONG AND GUSTY OVER KAUAI AND OAHU WATERS...AS A FRONT PASSES THIS EVENING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
676 WHHW70 PHFO 171330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST MON JAN 17 2011 ...LARGE WEST-NORTHWEST SWELL ALL WATERS... PHZ110>118-120>124-180130- /O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 330 AM HST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SEAS...A LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN SWELL HEIGHTS OF 10 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
285 WHHW70 PHFO 171334 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST MON JAN 17 2011 ...LARGE WEST-NORTHWEST SWELL ALL WATERS... PHZ110>118-120>124-180145- /O.EXT.PHFO.SC.Y.0007.000000T0000Z-110118T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 334 AM HST MON JAN 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * SEAS...A LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN SWELL HEIGHTS OF 10 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
253 WHHW70 PHFO 171931 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 931 AM HST MON JAN 17 2011 ...LARGE WEST-NORTHWEST SWELL LINGERING ACROSS ALL WATERS... PHZ110>118-120>124-180745- /O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 931 AM HST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SEAS...A LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN SWELL HEIGHTS OF 10 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
292 WHHW70 PHFO 180131 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST MON JAN 17 2011 ...LARGE WEST-NORTHWEST SWELL LINGERING ACROSS ALL WATERS... PHZ110>118-120>124-181345- /O.CON.PHFO.SC.Y.0007.000000T0000Z-110118T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 331 PM HST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SEAS...A GRADUALLY DECLINING...BUT STILL LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN SWELL HEIGHTS OF 10 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD EXERCISE EXTREME CAUTION IF VENTURING FROM PORT...OR REMAIN IN PORT UNTIL CONDITIONS IMPROVE. && $$
350 WHHW70 PHFO 181330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE JAN 18 2011 ...LARGE WEST-NORTHWEST SWELL PERSISTS ACROSS ALL WATERS... PHZ110>118-120>124-182200- /O.EXT.PHFO.SC.Y.0007.000000T0000Z-110118T2200Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 330 AM HST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * SEAS...A GRADUALLY DECLINING...BUT STILL LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN SWELL HEIGHTS OF 10 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD EXERCISE EXTREME CAUTION IF VENTURING FROM PORT...OR REMAIN IN PORT UNTIL CONDITIONS IMPROVE. && $$
207 WHHW70 PHFO 181951 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 951 AM HST TUE JAN 18 2011 PHZ110>118-120>124-190400- /O.EXT.PHFO.SC.Y.0007.000000T0000Z-110119T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 951 AM HST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * COMBINED SEAS NEAR 10 FEET ARE EXPECTED THROUGH THIS AFTERNOON * SEAS...A GRADUALLY DECLINING...BUT STILL LARGE WEST-NORTHWEST SWELL WILL BRING OPEN OCEAN SWELL HEIGHTS OF 10 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD EXERCISE EXTREME CAUTION IF VENTURING FROM PORT...OR REMAIN IN PORT UNTIL CONDITIONS IMPROVE. && $$
370 WHHW70 PHFO 190102 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 302 PM HST TUE JAN 18 2011 PHZ110>118-120>124-190215- /O.CAN.PHFO.SC.Y.0007.000000T0000Z-110119T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 302 PM HST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. COMBINED SEAS HAVE DECREASED BELOW SMALL CRAFT ADVISORY THRESHOLD AND THE ADVISORY IS CANCELLED. $$ POWELL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 9:15 PM HST, 6 hours 15 minutes earlier.
Area forecast discussion, Jan 14, 9:15 PM HST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...DELAYED NATIONAL WEATHER SERVICE HONOLULU HI 915 PM HST FRI JAN 14 2011 .SYNOPSIS... EXPECT IMPROVING WEATHER TONIGHT AND SATURDAY...WITH SOME CLOUDS AND ISOLATED SHOWERS POSSIBLE MAINLY OVER THE INTERIOR OF THE ISLANDS SATURDAY AFTERNOON. ANOTHER COLD FRONT...WHICH IS EXPECTED TO PUSH DOWN THE STATE FROM SUNDAY INTO MONDAY...WILL PRODUCE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. A VERY LARGE SWELL FROM A WESTERLY DIRECTION WILL ARRIVE IN THE ISLANDS SATURDAY NIGHT CAUSING BUILDING SURF...ESPECIALLY ACROSS WEST FACING SHORES OF ALL ISLANDS SUNDAY. && .DISCUSSION... A NORTHEAST TO SOUTHWEST ORIENTED SURFACE RIDGE IS BUILDING ACROSS THE HAWAIIAN ISLANDS THIS EVENING. EVIDENCE FOR THIS IS THE PRESSURE RISES OF UP TO 4 MILLIBARS DURING THE PAST 24 HOURS AT SOME OBSERVING STATIONS IN THE ISLANDS. ALOFT...WATER VAPOR IMAGERY INDICATES MIDDLE AND UPPER LEVEL RIDGING IS ALSO BECOMING BETTER ESTABLISHED ACROSS THE REGION. THESE FEATURES AT THE SURFACE AND ALOFT ARE CONTRIBUTING TO THE INCREASING STABILITY OF THE ATMOSPHERE OVER THE STATE. THESE STABLE CONDITIONS ARE LEADING TO A TRANQUIL WEATHER PATTERN...AND MAINLY LIGHT AND VARIABLE WINDS. ELSEWHERE...A RATHER STRONG SURFACE COLD IS LOCATED ABOUT 450 MILES NORTHWEST OF KAUAI. THIS FEATURE...WHICH IS MOVING TOWARD THE EAST SOUTHEAST AT ABOUT 15 MPH...IS EXPECTED TO REACH KAUAI BY LATE SUNDAY MORNING...BEFORE IT PUSHES DOWN ACROSS THE WESTERN AND CENTRAL PARTS OF STATE THROUGH MONDAY MORNING. EXPECT SHOWERS AND ISOLATED THUNDERSTORMS WITH AS THIS FRONT APPROACHES. AFTER THE PASSAGE OF THIS FRONTAL BOUNDARY...EXPECT A STRONG SURGE OF NORTHWESTERLY WINDS...ESPECIALLY OVER THE WESTERN...AND POSSIBLY THE CENTRAL...HAWAIIAN ISLANDS. THE FRONT MAY STALL NEAR THE BIG ISLAND...LEAVING A REMNANT BOUNDARY...ALONG WITH ITS MOISTURE. FORECAST MODELS INDICATE AN UPPER LEVEL LOW MAY APPROACH THE REGION FROM THE NORTH. THEREFORE... SLIGHTLY WETTER CONDITIONS MAY LINGER OVER THE EASTERN PORTION OF THE STATE. THERE IS STILL HIGH UNCERTAINTY IN MONDAY TO TUESDAY FORECAST...SO EXPECT ADDITIONAL ADJUSTMENTS. FROM WEDNESDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD...HIGH PRESSURE IS STILL EXPECTED TO BECOME DOMINANT OVER THE NORTHEASTERN PACIFIC. THIS SCENARIO WILL LIKELY RESULT IN PERIODS OF EASTERLY FLOW ACROSS MOST OF THE STATE...WITH BRIEF PERIODS OF LIGHTER WINDS AND INCREASED MOISTURE. && .MARINE... A POWERFUL RELATIVELY LOW-LATITUDE STORM SYSTEM HAVING A CAPTURED FETCH WITH WINDS IN EXCESS OF HURRICANE FORCE GENERATED A VERY LARGE SWELL. THE SWELL DIRECTION WILL BE FROM A NEARLY DUE WEST AZIMUTH OWING TO THE FACT THE STRONG WINDS WERE SPREAD HUNDREDS OF MILES SOUTH OF THE LOW CENTER...WHICH WAS TRAVELING EASTWARD JUST NORTH OF LATITUDE 30N. THIS WEST SWELL WILL INITIALLY ARRIVE ALONG THE BEACHES OF KAUAI AND NIIHAU LATE SATURDAY...BEFORE SPREADING RAPIDLY DOWN THE REMAINDER OF THE STATE SATURDAY NIGHT. THE SWELL WILL LIKELY PRODUCE SURF ABOVE THE HIGH SURF WARNING THRESHOLDS ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI. DUE TO THE WESTERLY DIRECTION OF THIS SWELL...SOME OF ITS ENERGY WILL BE PARTIALLY BLOCKED BY KAUAI AND NIIHAU BEFORE IT REACHES THE SMALLER HAWAIIAN ISLANDS. IT IS STILL EXPECTED TO BE LARGE ENOUGH TO PRODUCE WARNING LEVEL SURF ALONG NORTH AND WEST FACING SHORES OF OAHU. HOWEVER...THE LARGE WEST SWELL WILL ARRIVE UNIMPEDED ALONG THE LEEWARD BIG ISLAND SHORELINE STARTING EARLY SUNDAY MORNING. THEREFORE...THE SURF HEIGHTS ALONG THE KONA AND KOHALA COASTS OF THE BIG ISLAND MAY POTENTIALLY REACH 10 TO 20 FEET...WHICH COULD CAUSE LOCALLY SEVERE COASTAL INUNDATION IN SOME VULNERABLE LOW-LYING AREAS...ESPECIALLY DURING HIGH TIDES...FROM DAWN SUNDAY MORNING THROUGH MONDAY AFTERNOON. ELSEWHERE...WE HAVE ISSUED A HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF ALL OF THE ISLANDS OF MAUI COUNTY...INCLUDING WEST FACING SHORES OF MAUI...LANAI AND KAHOOLAWE THAT DO NOT TYPICALLY HAVE LARGE SURF FROM THIS WESTERLY DIRECTION. THIS IS ESPECIALLY TRUE FOR THE KIHEI AREA OF MAUI...WHICH IS NORMALLY SHELTERED FROM TYPICAL WINTER TIME SWELLS. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR MANY OF THE COASTAL WATERS DUE TO THIS SWELL. IN ADDITION TO THE LARGE SEAS DUE TO THE SWELL...STRONG NORTHWESTERLY WINDS OF AROUND 25 KT ARE FORECAST TO ACCOMPANY THE PASSAGE OF THE COLD FRONT...ESPECIALLY OVER THE WESTERN COASTAL WATERS SURROUNDING KAUAI COUNTY AND OAHU. THESE STRONG WINDS MAY BRIEFLY ADD TO THE WAVE RUN UP IN SOME COASTAL LOCATIONS...SUCH AS LEEWARD OAHU. ANOTHER MASSIVE WEST NORTHWEST SWELL IS EXPECTED TO ARRIVE WEDNESDAY...WHICH COULD POTENTIALLY PRODUCE SURF WITH HEIGHTS OF 30 TO 40 FEET...WITH LARGER SETS POSSIBLE ON OUTER REEFS OF SOME OF THE ISLANDS. AGAIN...THIS SWELL WILL HAVE A STRONG WESTERLY COMPONENT... AND MAY IMPACT THE WEST FACING SHORES OF THE BIG ISLAND WITH SURF IN EXCESS OF 20 FEET POSSIBLE. && .HFO WATCHES/WARNINGS/ADVISORIES... ...HIGH SURF WARNING FROM 600 PM SATURDAY TO NOON HST MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI AND OAHU... ...HIGH SURF WARNING FROM 600 AM SUNDAY TO 600 PM HST MONDAY FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FROM 600 PM SATURDAY TO NOON HST MONDAY FOR NORTH AND WEST FACING SHORES OF MAUI COUNTY... && HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:39 PM HST | High Surf Warning | HFO | Hawaii, Honolulu, Kauai | 71 hr |
| Jan 14, 3:39 PM HST | High Surf Advisory | HFO | Kalawao | 64 hr |
Nearby
Small Craft Advisories in Hawaii, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.